MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS COMMANDER DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES EDWARDS COMMANDER DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 9600LDS29A
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is ongoing.
 
Event or Problem Description
As reported through a review of medical records received through our surgical valve team, during deployment of a 29mm sapien 3 valve in an edwards surgical valve in the pulmonic position, the distal portion of the balloon inflated significantly before the proximal portion of the balloon inflated.The valve was nicely implanted across the bioprosthetic valve as intended.After a review of medical records provided, the patient underwent a thv in surgical valve in the pulmonic position.A long dryseal sheath was used via rfv.Pre-dilation with a non-ew balloon resulted with surgical valve ring fracture.A 29mm s3ur valve with 2+ss was deployed within the pre-existing surgical valve.Per records, 'interestingly, the distal portion of the balloon inflated significantly before the proximal position of the balloon inflated.However, we ended up with a nice implant.' mean gradient between 3 and 4 mmhg.The procedure ended with no reported complications, malfunctions of an ew or serious injury.No report of what caused the balloon to inflate unevenly nor if the patient had any sequela due to the balloon inflation.
 
Additional Manufacturer Narrative
A supplemental mdr is being submitted for completion to the engineering evaluation.The following sections of this report has been updated: update to b4, g3, g6, h2, h6, h11.The product was not returned; therefore, a no product return investigation was completed.As a device was not returned, visual inspection, functional testing, and dimensional testing were unable to be done.No imagery was provided.As no device was returned and there is no evidence to support a manufacturing/design defect potentially contributed to the complaint, a manufacturing mitigation review is not required.The commander delivery system with s3 (pulmonic), ifu, us was reviewed.Warnings include, 'patients with pre-existing bioprostheses should be carefully assessed prior to implantation of the valve to ensure proper valve positioning and deployment'.No evidence of product non-conformances or labeling/ifu inadequacies were identified in the evaluation.' the complaint for inflation difficulty and/or incomplete inflation is confirmed based on review of the medical record.As the device was not returned, engineering was unable to perform any visual examination, functional testing, or dimensional analysis.Therefore, the presence of a manufacturing non-conformance was unable to be determined.A review of the dhr and complaint history did not provide any indication that a manufacturing non-conformance would have contributed to the complaint event.A review of the ifu/training materials revealed no deficiencies.Furthermore, no abnormalities were reported during device unpacking or preparation.As reported, 'during deployment of a 29mm sapien 3 valve in an edwards surgical valve in the pulmonic position, the distal portion of the balloon inflated significantly before the proximal portion of the balloon inflated.' in this case, no imagery was provided for review.However, the patient's medical record indicates a history of repaired tetralogy of fallot, right ventricular (rv) enlargement, pulmonary stenosis and pulmonary regurgitation post-surgical pulmonary valve replacement.Enlargement of the rv can lead to dilation and distortion of the right ventricular outflow tract (rvot), resulting in an irregular shape such as bulges, narrowing, or angulated segments.This distortion affects how the balloon interacts with the vessel wall during inflation and may cause uneven resistance, leading to more rapid expansion at the distal end compared to the proximal end.However, without ct/ procedural imaging, a definitive root cause is unable to be determined at this time.Per the assessment, it has been determined that no capa, scar, or pra is required as the established triggers have not been met.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.

Brand Name
EDWARDS COMMANDER DELIVERY SYSTEM
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key22634988
Report Number2015691-2025-06108
Device Sequence Number7989828
Product Code NPT
UDI-Device Identifier00690103193961
UDI-Public(01)00690103193961(17)260502(10)65750706
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P140031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/02/2026
Device Model Number9600LDS29A
Device Lot Number65750706
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2025
Supplement Date Received by Manufacturer08/29/2025
Initial Report FDA Received Date07/28/2025
Supplement Report FDA Received Date09/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age26 YR
Patient SexFemale